Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

September 7, 2012Clark County, Illinois

NWS Lincoln, IL issued this special weather statement at Sep 7, 2012, 3:17 PM CDT for Clark County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 3:17 PM CDT (20:17 UTC)
Expired
Sep 7, 2012, 3:45 PM CDT
In force
28 min
Issued by
NWS Lincoln, IL

County Clark County, IL

The radar

The Indianapolis radar (KIND), 116 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-412 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WWUS83 KILX 072017
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT FRI SEP 7 2012

ILZ057-063-072045-
CLARK-EDGAR-
317 PM CDT FRI SEP 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK AND
SOUTHEASTERN EDGAR COUNTIES UNTIL 345 PM CDT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVER...OR NEAR MARSHALL...MOVING EAST AT
35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN CLARK AND
SOUTHEASTERN EDGAR COUNTIES...INCLUDING THE TOWNS OF OLIVER AND
DENNISON.

LAT...LON 3938 8753 3936 8770 3954 8775 3958 8753
      3944 8752
TIME...MOT...LOC 2018Z 260DEG 31KT 3947 8760

$$

BARKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:57 PM CDT, 20 minutes earlier.

Area forecast discussion, Sep 7, 2:57 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT FRI SEP 7 2012

.DISCUSSION...
ISSUED 257 PM CDT FRI SEP 7 2012

MAIN CONCERN THIS FORECAST PACKAGE INVOLVES SHOWERS AND
THUNDERSTORMS TONIGHT AS THE COLD FRONT MOVES THROUGH THE AREA.
MODELS IN FAIRLY GOOD AGREEMENT IN THE SHORT TERM WITH THIS FRONT.
LONG TERM MODELS LOOK SIMILAR TOO UNTIL ABOUT THURSDAY NIGHT AND
THEN DIFFER SLIGHTLY WITH AMOUNT OF PCPN POSSIBLE WITH A LATE WEEK
FRONT MOVING INTO THE AREA. SO BLEND OF MODELS LOOKS GOOD IN THE
SHORT TERM WITH ALL BLEND IN THE LONG TERM.

SHORT TERM...TONIGHT THROUGH MONDAY

LOTS OF UNCERTAINTY WITH EXEPCTED WEATHER FOR REMAINDER OF THE
AFTERNOON AND INTO THIS EVENING...DUE TO MORNING AND ONGOING
CONVECTION ACROSS NORTHERN AND PARTS OF CENTRAL ILLINOIS. THE
TIMING OF THIS CONVECTION TENDS TO WORK/OVERTURN THE ATMOSPHERE
ENOUGH TO LIMIT OR PROHIBIT SEVERE WEATHER WHEN THE COLD FRONT
ARRIVES. CONVECTION REMAINS LIKELY WITH THE FRONT GIVEN THE AMOUNT
OF MOISTURE IN THE AREA AND SHEAR AVAILABLE. SO POPS WILL REMAIN
HIGH ACROSS MOST OF THE AREA THIS EVENING. FRONT HAS PUSHED
THROUGH GBG AND MQB AND IS MAKING ITS WAY EAST THIS AFTERNOON. AS
THIS FRONT MOVES EAST...POPS WILL DIMINISH BACK TO THE WEST THIS
EVENING AS WELL AS THREAT FOR THUNDER. SO WILL HAVE SHOWERS WITH
ISOLATED THUNDERSTORMS WEST OF I-55 WITH SHOWERS AND THUNDERSTORMS
LIKELY TO OCCASIONAL EAST AND SOUTHEAST. AFTER THIS ACTIVITY/COLD
FRONT DRY WEATHER IS EXPECTED AS A LARGE HIGH PRSS AREA BUILDS
INTO THE REGION AND BECOMES DOMINATE FOR THE WEEKEND AND INTO NEXT
WEEK.

TEMPS WILL BE COOLER THROUGH THE PERIOD WITH HIGH TEMPS REMAINING
IN THE 70S. THIS FOLLOWS CLOSELY WITH MOS GUIDANCE.

LONG TERM...MONDAY NIGHT THROUGH FRIDAY

DRY WEATHER IS EXPECTED THROUGH MOST OF THE WEEK AS HIGH PRSS
DOMINATES THE AREA ON THE SFC AND A MID LEVEL RIDGE BUILDS BACK
INTO THE REGION. A LONG WAVE TROUGH BEGINS TO MOVE ACROSS THE
NORTHERN US LATE IN THE WEEK...BRING A SLOW MOVING COLD FRONT
TOWARD THE AREA. THOUGH MODELS LOOK SIMILAR ON THE SFC...THEY
DIFFER SOMEWHAT ON AMOUNT OF QPF AND TIMING. FOR NOW...WILL KEEP
SLIGHT CHANCES IN FOR THUR THROUGH FRIDAY UNTIL MODELS GET BETTER
HANDLE ON IT. SLIGHT CHANCES WILL SHOW UP IN GRIDS BUT NOT WORDED
FORECAST.

WITH RIDGE BUILDING ON SFC AND MID LEVELS TEMPS WILL BEGIN TO
MODERATE BACK UP INTO THE 80S FOR WED THROUGH FRIDAY.

AUTEN
&&

.AVIATION...
ISSUED 1236 PM CDT FRI SEP 7 2012
NOT MUCH OF A SHIFT IN THE FORECAST...TSRA AHEAD OF THE
APPROACHING FRONT...ANOTHER CHANCE WITH THE BOUNDARY THIS
AFTERNOON. ACTUAL COVERAGE OF STORMS LATER LIKELY TO BE AFFECTED
SOMEWHAT BY ATMOS TURN OVER...AND KEEPING TO THE VCTS IN MANY
LOCATION. ANOTHER CONCERN WITH ALL OF THE LLVL MOISTURE THAT IS
NOW IN PLACE FROM THE RAINS IS THAT IF THE WINDS DO NOT STAY UP IN
THE OVERNIGHT HOURS...THE TERMINALS COULD SEE SOME REDUCED VIS IN
THE EARLY MORNING HOURS. FOR NOW...MVFR IN THE TAFS...AND WILL
HAVE TO KEEP AN EYE ON THE TIMING OF THE FRONT AS WELL. VARIABLE
WINDS WITH THE STORMS THIS AFTERNOON...BECOMING MORE NWRLY AFTER
THE FROPA THIS AFTERNOON AND THIS EVENING.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 7, 2:57 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT FRI SEP 7 2012

ILZ027>031-036>038-040>043-047-048-081100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD-
257 PM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AHEAD OF A
COLD FRONT. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED...BUT
GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-049>057-061>063-066>068-071>073-081100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-PIATT-
RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION-
257 PM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AHEAD OF A
COLD FRONT. SOME OF THE STORMS MAY BE SEVERE THIS AFTERNOON INTO
EARLY EVENING...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING...MAINLY
BETWEEN 4 PM AND 9 PM.

HJS

In the hours before

Local storm report, Sep 7, 2:16 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
216 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             5 SE SIDNEY             39.97N 88.00W
09/07/2012  M1.00 INCH       CHAMPAIGN          IL   STORM CHASER

            SIZED RANGED FROM NICKEL TO 1 INCH

&&

AUTEN
Local storm report, Sep 7, 2:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
239 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             SIDELL                  39.91N 87.82W
09/07/2012  E0.75 INCH       VERMILION          IL   EMERGENCY MNGR

&&

HJS
Local storm report, Sep 7, 2:46 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
246 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             INDIANOLA               39.93N 87.74W
09/07/2012  M0.75 INCH       VERMILION          IL   EMERGENCY MNGR

&&

AUTEN
Local storm report, Sep 7, 2:58 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
258 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             2 E RIDGE FARM          39.90N 87.61W
09/07/2012  M1.25 INCH       VERMILION          IL   STORM CHASER

            SIZE RANGED FROM 1 TO 1.25 INCHES

&&

AUTEN
Local storm report, Sep 7, 2:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
259 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             RIDGE FARM              39.90N 87.65W
09/07/2012  M0.75 INCH       VERMILION          IL   EMERGENCY MNGR

&&

AUTEN
Special weather statement, Sep 7, 3:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT FRI SEP 7 2012

ILZ057-063-072045-
CLARK-EDGAR-
317 PM CDT FRI SEP 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK AND
SOUTHEASTERN EDGAR COUNTIES UNTIL 345 PM CDT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVER...OR NEAR MARSHALL...MOVING EAST AT
35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN CLARK AND
SOUTHEASTERN EDGAR COUNTIES...INCLUDING THE TOWNS OF OLIVER AND
DENNISON.

LAT...LON 3938 8753 3936 8770 3954 8775 3958 8753
      3944 8752
TIME...MOT...LOC 2018Z 260DEG 31KT 3947 8760

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:14 AM CDTSpecial Weather StatementILXTazewell46 min
Sep 7, 9:26 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell49 min
Sep 7, 9:48 AM CDTSpecial Weather StatementILXCass42 min
Sep 7, 11:30 AM CDTSpecial Weather StatementILXChampaign60 min
Sep 7, 12:08 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion18 min
Sep 7, 1:50 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion40 min
Sep 7, 2:28 PM CDTSevere Thunderstorm WarningILXVermilion37 min
Sep 7, 3:00 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford41 min
Sep 7, 4:40 PM CDTSpecial Weather StatementILXMacon, Moultrie50 min
Sep 7, 5:16 PM CDTSpecial Weather StatementILXDouglas, Edgar, Moultrie59 min
Sep 7, 5:22 PM CDTSpecial Weather StatementILXShelby53 min
Sep 7, 5:36 PM CDTSevere Thunderstorm WarningILXClark, Coles, Douglas, Edgar39 min
Sep 7, 6:05 PM CDTTornado WarningILXClark, Coles, Edgar40 min
Sep 7, 6:12 PM CDTSevere Thunderstorm WarningILXColes, Douglas, Edgar45 min
Sep 7, 6:29 PM CDTSevere Thunderstorm WarningILXClay, Cumberland, Effingham, Jasper, Richland, Shelby61 min
Sep 7, 6:41 PM CDTTornado WarningILXClark, Edgar34 min

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.